Skip to content
My WebMD Sign In, Sign Up
Osteoporosis
avatar
An_249776 posted:
I took fosamax, actonel and boniva - all of which caused severe gastrointestinal problems and severe heartburn - I had to have a scope up and done to fingure out what was going on and it was determined I could not take any oral meds any more. For two years I was on a self-administered injection of Forteo (you can only take it 2 years) and it took me back into osteopenia and improved my T scores. I have been off of that now for over 2 years and take Calcium and Vitamin D daily - 1600 of calcium and 1000 of Vit D and my last bone scan in November 2011 did not show any loss of bone.
Reply
 
avatar
bonebabe responded:
That's terrific news. Do keep in mind, though, that you can still fracture with osteopenia. In fact, more people with osteopenia fracture than do people with osteoporosis! It's important that you protect and strengthen the new bone generated by the Forteo. Unfortunately gastro side effects are very common with the oral drugs - that's why many of our patients choose to take the annual Reclast infusion. Talk with your doctor about it.


Helpful Tips

Great product for arthritis pain sufferers
For two years, I was suffering with pain in my left arm. In addition, I grew a bone spur on my left foot. The doctor diagnosed me with ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website